Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla/Quad Severe Itching
Sep 3, 2010

I am currently in the Phase 3 Clinical Trial double blinded Atripla/Quad...I think Im on Atripla due to initial problems with sleep/dreams BUT my question is this.

After about 3 weeks of treatment (with no problems)I had severe itching on back and chest and small inflamation bumps. No rash.

After trying Zyrtec and seeing 2 Dermotologists one of them gave me a Medrol Dose pack and the itching stopped immediately. Well about 10 days later I'm itching again like crazy!!! My provider thinks it could be related to immune reconstitution and the dermatologist just isnt sure. Does this ever go away? Some days are just brutal I cannot continue this treatment with these symptoms and my provider is very adament not to change anything on the antiretroviral side.

Aside from that I've had great response CD4 36 to 240 in 30 days and over 2MM viral load down to 20,000

Response from Dr. Henry

Could well be due to immune reconstitution-I have seen flare-ups of eosinophilic folliculitis for example that may need topical/systemic antifungals and sometimes corticosteroid topicals or short term oral treatment. Calamine lotion, topical steroids, and use of ketoconazole shampoo as regular soap in areas of rash variable help some patients. Usually will diminish after 1-3 months-need to be further monitored given the impressive nature of the rash you describe! KH



Previous
Why did it take so long to show up
Next
Good News re: Atripla Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement